Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 28, 1997, 6:34 PM CST for Decatur County, Tennessee. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 1997, 6:34 PM CST (00:34 UTC)
- Expired
- Mar 28, 1997, 7:30 PM CST
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:16 PM CST | Hail 1 | Parsons, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 5:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 290036 RRA SVRBNA TNC039-290130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 634 PM CST FRI MAR 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:04 PM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Mar 28, 1:04 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CST FRI MAR 28 1997 COLD FRONT PUSHING THROUGH ARKANSAS AT THIS TIME AND SO FAR UNEVENTFUL. AIR MASS ACROSS MIDDLE TN DESTABILIZING RATHER QUICKLY NOW THAT THE SUN HAS COME OUT. EVEN NOTED PRESSURE FALLING RAPIDLY AT BNA LAST OB. ADAP SHOWING IMPRESSIVE LI`S RUNNING NORTH OUT OF MISSISSIPPI ACROSS WESTERN AREAS. UNMODIFIED NOON-TIME BNA SOUNDING SHOWING WEAK CAP IN PLACE JUST BELOW 850 MBS WITH PLENTY OF DRY AIR ALOFT. WET-BULB ZERO WENT FROM 8300 FT AT 12Z DOWN TO 6000 FT AT 18Z...INDICATIVE OF THE DRIER AIR BEING ADVECTED INTO OUR AREA. ON THE OTHER HAND BRN (BULK RICHARDSON NUMBER) OFF 18Z SOUNDING WAS AT 5 WHILE THE 0-3 KM STORM RELATIVE HELICITY WAS AT 63 M2/S2. EVEN THOUGH IT MAY APPEAR TOO MUCH DRY AIR IS IN PLACE ALONG WITH WEAK CAP I AM IMPRESSED WITH JET MAX DIVING THIS AFTERNOON ALONG MISSOURI/ARKANSAS BORDER. BELIEVE IF DYNAMICS ARE STRONG ENOUGH MOFISTURE WILL FIND ITS WAY INTO SYSTEM. SO WOULD NOT RULE THE POSSIBLITY OF AT LEAST ISOLATED SEVERE TSTMS IN MIDDLE TN LATE AFTERNOON/EVENING. BNA 52/68/45/65 35 4/0/0/0 BOYD 01
In the hours before
Special weather statement, Mar 28, 3:50 PM CST, 2 hours 44 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-290155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CST FRI MAR 28 1997 ...SEVERE THUNDERSTORMS POSSIBLE IN MIDDLE TENNESSEE THIS EVENING... A COLD FRONT MOVING THROUGH EASTERN ARKANSAS AT LATE AFTERNOON HAS TRIGGERED THUNDERSTORMS OVER SOUTHEAST MISSOURI INTO PARTS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. AS THE FRONT MOVES EAST THIS EVENING THUNDESTORMS WILL DEVELOP ALONG AND JUST EAST OF THE FRONT WITH SOME OF THESE BECOMING SEVERE AS THEY MOVE ACROSS MIDDLE TENNESSEE. THE GREATEST THREAT APPEARS TO BE LARGE HAIL AND DAMAGING DOWNBURST WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THIS RAPIDLY CHANGING WEATHER SITUATION THROUGH THE COURSE OF THE EVENING AND LISTEN FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Special weather statement, Mar 28, 3:51 PM CST, 2 hours 43 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-290155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CST FRI MAR 28 1997 ...SEVERE THUNDERSTORMS POSSIBLE IN MIDDLE TENNESSEE THIS EVENING... A COLD FRONT MOVING THROUGH EASTERN ARKANSAS AT LATE AFTERNOON HAS TRIGGERED THUNDERSTORMS OVER SOUTHEAST MISSOURI INTO PARTS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. AS THE FRONT MOVES EAST THIS EVENING THUNDESTORMS WILL DEVELOP ALONG AND JUST EAST OF THE FRONT WITH SOME OF THESE BECOMING SEVERE AS THEY MOVE ACROSS MIDDLE TENNESSEE. THE GREATEST THREAT APPEARS TO BE LARGE HAIL AND DAMAGING DOWNBURST WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE. RESIDENTS OF MIDDLE TENNESSERE SHOULD STAY ABREAST OF THIS RAPIDLY CHANGING WEATHER SITUATION THROUGH THE COURSE OF THE EVENING AND LISTEN FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Local storm report, Mar 28, 6:13 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0613 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM MILLERSVILLE TN TORNADO
03/28/97 ROBERTSON TORNADO NEAR HWY 41
AND HWY 49.
END/ORCHANIANLocal storm report, Mar 28, 6:14 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0613 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM MILLERSVILLE TN TORNADO
03/28/97 ROBERTSON TORNADO NEAR HWY 41
AND HWY 49.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:00 PM CST | Tornado Warning | OHX | Robertson | 45 min |
| Mar 28, 6:16 PM CST | Tornado Warning | OHX | Sumner | 44 min |
| Mar 28, 6:19 PM CST | Severe Thunderstorm Warning | OHX | Benton | 41 min |
| Mar 28, 6:22 PM CST | Tornado Warning | OHX | Davidson, Wilson | 38 min |
| Mar 28, 6:31 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 44 min |
| Mar 28, 6:51 PM CST | Severe Thunderstorm Warning | OHX | Perry | 39 min |
| Mar 28, 6:55 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 50 min |
| Mar 28, 7:01 PM CST | Tornado Warning | OHX | Benton, Decatur | 44 min |
| Mar 28, 7:17 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 43 min |
| Mar 28, 7:24 PM CST | Severe Thunderstorm Warning | OHX | Cheatham | 51 min |
| Mar 28, 7:31 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury | 44 min |
| Mar 28, 7:43 PM CST | Tornado Warning | OHX | Cheatham, Davidson | 47 min |
| Mar 28, 7:54 PM CST | Tornado Warning | OHX | Wayne | 51 min |
| Mar 28, 8:01 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 44 min |
| Mar 28, 8:11 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 49 min |
| Mar 28, 8:25 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 50 min |
| Mar 28, 8:31 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 44 min |
| Mar 28, 8:41 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| Mar 28, 8:54 PM CST | Severe Thunderstorm Warning | OHX | Smith | 36 min |
| Mar 28, 9:02 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 43 min |
| Mar 28, 9:06 PM CST | Tornado Warning | OHX | Smith | 54 min |
| Mar 28, 9:12 PM CST | Tornado Warning | OHX | Jackson | 48 min |
| Mar 28, 9:23 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 37 min |
| Mar 28, 9:26 PM CST | Tornado Warning | OHX | DeKalb, Wilson | 49 min |
| Mar 28, 9:35 PM CST | Tornado Warning | OHX | Giles, Lawrence | 40 min |
| Mar 28, 9:40 PM CST | Tornado Warning | OHX | Overton | 50 min |
| Mar 28, 9:44 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Mar 28, 9:48 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 27 min |
| Mar 28, 10:05 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 40 min |
| Mar 28, 10:10 PM CST | Tornado Warning | OHX | Putnam | 50 min |
| Mar 28, 10:25 PM CST | Tornado Warning | OHX | Coffee, Franklin, Lincoln | 50 min |
| Mar 28, 10:37 PM CST | Tornado Warning | OHX | Grundy | 38 min |
| Mar 28, 10:55 PM CST | Tornado Warning | OHX | Sequatchie | 65 min |
| Mar 28, 11:01 PM CST | Severe Thunderstorm Warning | OHX | Marion | 44 min |
| Mar 28, 11:16 PM CST | Tornado Warning | OHX | Bledsoe | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.